MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA360400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices implanted and/or related to this event: pla320400/ 12615065 udi (b)(4).Gore was unable to determine which of the implanted devices was involved in the event.According to md174141, when unable to determine which device/device component is involved in the reportable event, and the devices are of the same device family one device will be reported and the other devices will be referenced in the report.Patient medications: toprol-xl, ibuprofen, fiber flow oral, apresoline, catapres, norvasc, alka-seltzer, lipitor, synthroid, dulcolax, ambien, klonopin.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states that adverse events that may occur and/or require intervention include, but are not limited to aneurysm.
 
Event or Problem Description
The fsa reported: on (b)(6) 2015, the patient underwent endovascular treatment of a huge pseudoaneurysm at the proximal anastomosis of an old aorto-bi-iliac graft with erosion of the anterior spine with two different vertebrae.Three gore® excluder® aaa aortic extender endoprostheses were implanted.It was reported that on (b)(6) 2021, the patient presented with back pain.Computed tomography scans dated (b)(6) 2021, revealed the gore® excluder® aaa aortic extender endoprostheses appear to be creating pressure on the patient¿s anterior lumbar spine and causing erosion into the anterior aspect of it.This is a non-contrast scan and the physician is unable to determine if an endoleak is present.A reintervention is planned for the following week and a ct will be done with contrast and a possible realignment of the graft.
 
Additional Manufacturer Narrative
Two time points submitted for evaluation; images dated on (b)(6) 2021 are non-contrast only.Images from on (b)(6) 2021 and non-contrast and arterial phases.Unable to confirm migration with the available image sets.There appears to be contrast outside of the graft on the arterial image set dated on (b)(6) 2021.There appear to be an endoleak of indeterminate origin.Code 22 - the gore® excluder® aaa endoprosthesis instructions for use (ifu) states that adverse events that may occur and/or require intervention include, but are not limited to endoleak.B4: description event updated h6: component code 515 added.H6: conclusion code changed from 4315 to 22- the gore® excluder® aaa endoprosthesis.Instructions for use (ifu) states that adverse events that may occur and/or require intervention include, but are not limited to endoleak.H10: additional manufacturer narrative added: two time points submitted for evaluation; images dated on (b)(6) 2021 are non-contrast only.Images from on (b)(6) 2021 and non-contrast and arterial phases.Unable to confirm migration with the available image sets.There appears to be contrast outside of the graft on the arterial image set dated on (b)(6) 2021.There appear to be an endoleak of indeterminate origin.
 
Event or Problem Description
On (b)(6) 2015, the patient underwent endovascular treatment of a huge pseudoaneurysm at the proximal anastomosis of an old aorto-bi-iliac graft with erosion of the anterior spine with two different vertebrae.Three gore® excluder® aaa aortic extender endoprostheses were implanted.It was reported that on (b)(6) 2021, the patient presented with back pain.Computed tomography scans dated on (b)(6) 2021, revealed the gore® excluder® aaa aortic extender endoprostheses appear to be creating pressure on the patient¿s anterior lumbar spine and causing erosion into the anterior aspect of it (coded 5000-c: other ¿ explained in file).An additional ct scan taken on (b)(6) 2021 is included in the imaging evaluation that was conducted.This evaluation demonstrated the existence of a type 1b endoleak.Further information regarding reintervention was not provided.

Brand Name
GORE® EXCLUDER®AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12323846
Report Number2953161-2021-01086
Device Sequence Number2826343
Product Code MIH
UDI-Device Identifier00733132618439
UDI-Public00733132618439
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberPLA360400
Device Catalogue NumberPLA360400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight93 KG